MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 11/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned sealed into a biohazard bag.Solution was dried on the lens.The optic was cut into two pieces.One optic portion had scratches near the optic edge on the anterior and the posterior surfaces.The other optic portion had small areas of cracked damage near the optic edge on the anterior and the posterior surfaces.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge and handpiece.It is unknown if a qualified viscoelastic was used.Based on information provided on the questionnaire, the event was not due to a defect with the iol.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Company (1.50 cyl) 20.0 diopter (1.5 extended depth of focus) lens was removed and replaced with a non-company monofocal 19.5 diopter lens.This information that a company was replaced with a monofocal lens model suggests and supports that the replacement monofocal lens model was an improved selection for this patient's vision needs.The returned explanted lens was cut into two pieces, typical of damage created to help remove a lens from the eye and had additional lens damage.It is unknown if the additional lens damage occurred during delivery or during the removal from the eye.A failure to follow the ifu occurred.Information was provided that the cartridge was filled half way.This amount would not be the recommended amount.The ifu instructs: the ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The viscoelastic was at room temperature.While this is per ifu, it is unknown if a qualified viscoelastic was used.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The questionnaire indicated that the company lens was in the injector within the recommended time frame.Follow up attempts were made for more information.No further information has been provided.If additional information becomes available, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that, following the intraocular lens (iol) implant procedure, the patient had experienced blurred vision.The lens was explanted in a secondary procedure and exchanged from 20.0 advanced technology intraocular lenses (atiol) to 19.5 monofocal model approximately two months after initial implantation.The clinical reason for the explant was reported as refractive error.Additional information has been received and stated that the patient experienced quality of visual acuity was blurry with near and distance vision with iol in setting of previous lasik but not a defect with the company iol.After exchanging with non company 19.5 monofocal lens patient's issues resolved and surgeon's prognosis was excellent.

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18684967
Report Number1119421-2024-00254
Device Sequence Number6933601
Product Code MJP
UDI-Device Identifier00380652455282
UDI-Public00380652455282
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2026
Device Model NumberCCWET3
Device Catalogue NumberCCWET3.200
Device Lot Number15440783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2024
Initial Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH INJECTOR; MONARCH II LOADING FORCEPS; MONARCH III CARTRIDGE D; ORA; UNSPECIFIED OVD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale